Beams on Discrete, Nonlinear Elastic Supports

by Aylmer P. Cheng,
Howard L. Furr,


Serial Information: Journal of the Structural Division, 1969, Vol. 95, Issue 11, Pg. 2335-2352


Document Type: Journal Paper

Abstract: A matrix method of analyzing beams on discrete, nonlinear elastic supports is presented. Basic beam theory and Newton-Raphson's iteration technique is used for the solution. This approach relates the boundary conditions at the left end of the beam to those at the right end as a function of the beam properties, spring characteristics, and loading conditions. Determination of the conditions at the two ends of the beam permits subsequent solution of the whole beam by successive implementation of the transfer matrix technique. Two example problems are presented to demonstrate the application of the method.

Subject Headings: Beams | Elastic analysis | Matrix (mathematics) | Nonlinear analysis | Boundary conditions | Load factors | Permits

Services: Buy this book/Buy this article

 

Return to search